Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 19, NWS Key West, FL

April 3, 2017

NWS Key West, FL issued this small craft advisory at Apr 3, 2017, 4:13 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2017, 4:13 AM EDT (08:13 UTC)
Expired
Apr 4, 2017, 4:18 AM EDT
In force
24 hr
Issued by
NWS Key West, FL

The text

As transmitted.

790 
WHUS72 KKEY 030813
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
413 AM EDT MON APR 3 2017

GMZ052>055-072>075-031500-
/O.NEW.KKEY.SC.Y.0019.170403T0813Z-170403T1500Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
413 AM EDT MON APR 3 2017

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FOR THE COASTAL WATERS OF THE
FLORIDA STRAITS. 

* WINDS...SUSTAINED SOUTHEAST TO SOUTH SURFACE WINDS OF 15 TO 20
  KNOTS WILL INCREASE TO NEAR 20 KNOTS THIS AFTERNOON. 

* WAVES/SEAS...SEAS WILL BUILD AS HIGH AS 7 FEET IN THE GULF
  STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
BS
4 follow-up statements
316 
WHUS72 KKEY 031345
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
945 AM EDT MON APR 3 2017

GMZ052>055-072>075-032145-
/O.EXT.KKEY.SC.Y.0019.000000T0000Z-170404T0300Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
945 AM EDT MON APR 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SOUTHEAST WINDS NEAR 20 KNOTS CAN BE EXPECTED ON THE
  FLORIDA STRAITS. 
  
* WAVES/SEAS...SEAS WILL BUILD AS HIGH AS 7 FEET IN PORTIONS OF THE
  GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
APA
103 
WHUS72 KKEY 032031
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
431 PM EDT MON APR 3 2017

GMZ052>055-072>075-040300-
/O.CON.KKEY.SC.Y.0019.000000T0000Z-170404T0300Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
431 PM EDT MON APR 3 2017

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...SOUTHEAST WINDS NEAR 20 KNOTS CAN BE EXPECTED ON THE 
  FLORIDA STRAITS TONIGHT. 

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET IN PORTIONS OF THE GULF 
  STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

APA
442 
WHUS72 KKEY 040230
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1030 PM EDT MON APR 3 2017


GMZ052>055-072>075-040900-
/O.EXT.KKEY.SC.Y.0019.000000T0000Z-170404T0900Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1030 PM EDT MON APR 3 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT TUESDAY...

* WINDS...SOUTHEAST WINDS NEAR 20 KNOTS CAN BE EXPECTED ON THE 
  FLORIDA STRAITS TONIGHT. 

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET IN PORTIONS OF THE GULF 
  STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
487 
WHUS72 KKEY 040818
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
418 AM EDT TUE APR 4 2017

GMZ052>055-072>075-040930-
/O.CAN.KKEY.SC.Y.0019.000000T0000Z-170404T0900Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
418 AM EDT TUE APR 4 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE COASTAL WATERS OF THE
FLORIDA STRAITS. BE THAT AS IT MAY...SMALL CRAFT ARE URGED TO
EXERCISE CAUTION THIS MORNING UNTIL SUSTAINED SOUTHEAST TO SOUTH
SURFACE WINDS OF 15 TO 20 KNOTS DECREASE TO NEAR 15 KNOTS. 

$$
BS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 2:22 AM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 3, 2:22 AM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Key West FL
222 AM EDT Mon Apr 3 2017

.DISCUSSION...
.CURRENTLY...
KBYX is temporarily out of service. KAMX detects no precipitation
echoes. Skies over the island chain are variably cloudy. Winds
over land are southeast near 15 mph. C-MAN winds, on average, are
southeast to south at 15 to 20 knots. Temperatures are near 80
degrees.

.SHORT TERM (Today through Wednesday)...
A stationary front over south Florida will dissipate today. An
Atlantic ridge of high pressure will extend across the southern
half of the Florida peninsula tonight through Wednesday. No more
than slight chance POPs are needed in the short term portion of
the forecast.

&&

.LONG TERM (Wednesday night through Sunday)...
An Atlantic ridge of high pressure over south Florida will retreat
eastward Wednesday night. A cold front may pass through the
Florida Keys Thursday. An area of high pressure will move eastward
across the southeastern United States Thursday night through
Sunday. Rain chances in the long term portion of the forecast will
be highest Wednesday night and Thursday ahead of and along the
aforementioned cold front.

&&

.MARINE...
A Small Craft Advisory will be in effect for the coastal waters of
the Florida Straits today due to sustained southeast surface winds
increasing to near 20 knots. A Small Craft Advisory will likely be
required for the coastal waters of the Florida Straits tonight. A
Small Craft Advisory may be required for the coastal waters of
Florida Bay, the Gulf of Mexico, and Hawk Channel tonight. No
advisories expected Tuesday through Thursday. A Small Craft
Advisory will likely be required for the coastal waters of the
Atlantic Thursday night through Friday night. A Small Craft
Advisory may be required for the coastal waters of Florida Bay and
the Gulf of Mexico Thursday night through Friday night.

&&

.AVIATION...
VFR conditions will prevail at the Key West and Marathon
International terminals through 04/06z. East to southeast winds
will become gutsy after 03/13z, then turn to southeast through
03/23z.

&&

.CLIMATE...
On this date in Florida Keys weather history, in 1915, the low
temperature in Key West was 56 degrees. This set the daily record
for minimum temperature measured in Key West on April 3rd, a
record which still stands 102 years later. Temperature records at
Key West date back to 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  84 77 85 77 / 10 - - 10
Marathon  86 78 86 78 / 10 - - 10

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...A Small Craft Advisory will be in effect for GMZ052>055-072>075.

&&

Public/Marine/Fire...BS
Aviation/Nowcasts....BWC

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Apr 2, 5:33 AM EDT, 22 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
533 AM EDT Sun Apr 2 2017

FLZ076>078-GMZ031>035-042>044-052>055-072>075-031000-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
533 AM EDT Sun Apr 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

No hazardous weather is expected at this time for Monday morning.

A Small Craft Advisory will likely be required for the coastal
waters of the Florida Straits Monday afternoon and Monday night. A
Small Craft Advisory may be required for the coastal waters of
Florida Bay, the Gulf of Mexico, and Hawk Channel Monday afternoon
and Monday night.

No hazardous weather is expected at this time for Tuesday through
Thursday.

A Small Craft Advisory will likely be required for the coastal
waters of the Florida Straits Thursday night through Friday night.
A Small Craft Advisory may be required for the coastal waters of
Florida Bay, the Gulf of Mexico, and Hawk Channel Thursday night
through Friday night.

No hazardous weather is expected at this time for Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

BS

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.